Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


After 4 years without ARV's CD4 recovery
Mar 23, 2014

Dear Mark,

I am infected for 4 years now and doing well. The first 2 years my CD4 and Viral Load remained stable and good. My CD 4 was above 1100 and Viral load max 1200.

In year 3, my CD4 dropped to 980 / VL 2000 and 5 months ago 760/16000. I mentally prepared for a further downfall and was getting ready for ARV's. Now my latest test from 2 weeks ago showed a recovery. CD4 back 840 and VL 4000.

What can I expect and what is wise. My doctor is using vaccinations to keep me up as he says as long as my CD4 count is high. We planned to start using ARV's around 600. This also what I prefer. When I heart of my infection ( a one strike out :-() I planned to stay as long as possible free from ARV's.

What do you think could I keep up like this for a few more years without ARV's?

Response from Dr. Holodniy

Although there is no urgency to start HIV meds, there is also very little data to determine at what threshold above a CD4 count of 500 one should consider starting HIV treatment. Most experts in the US agree that treatment should be started when the CD4 count reaches 500, although now, most experts also say that HIV treatment should be started as soon as possible regardless of CD4 count, even if above 500 in order to preserve immune function. Given your detectable viral loads, there is some immune damage taking place. My suggestion would be to start HIV meds sooner rather than later.



Previous
Do I need to continue medication?
Next
what ARV is best for motivation and energy and stopping depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement